Ask a doctor

Is It Normal for Facial Telangiectasia to Get Darker After KTP Laser Treatment?

I had KTP laser treatment (Iridex Diolite long pulsed - 532nm) for facial veins on my cheeks and nose, done 4 days ago by a reputable dermatologist in a clinical setting. I had some thin scabbing/crusting along the veins that were treated that is starting to fall off, but the veins underneath appear much darker than they were initially. Is this normal? Will they disappear? Can I do anyting to speed up the process? Many thanks

Doctor Answers (2)

KTP Laser Treatment

+1

Thank you for your question. Yes, this is a normal side effect of the KTP laser. The vessels can change from a red to a more bluish appearance which is a good response to the treatment. The vessels will slowly dissipate over the next few days and should improve or disappear. Keep the areas sun protected with SPF 30 with zinc oxide and plain petroleum jelly to speed up healing.  I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

Laser treatment for facial veins

+1

You may have some postinflammatory redness which is normal after your laser treatment.  Be very gentle with your skin and do not pick.  It takes about 2 to 3 weeks for the redness to fade.  Often, more than one treatment is needed to fade the veins.  Avoid the sun to prevent brown spots.  See your dermatologist again in 3 weeks.

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...